Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 119, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 2016, 8:20 AM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 8:20 AM CDT (13:20 UTC)
- Expired
- Apr 27, 2016, 9:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 4:56 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted.
801
WUUS54 KSHV 271320
SVRSHV
LAC043-069-127-271415-
/O.NEW.KSHV.SV.W.0119.160427T1320Z-160427T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 AM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
SOUTHERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
WESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 915 AM CDT
* AT 819 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF FLATWOODS...OR 13 MILES WEST OF LENA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLFAX...MONTGOMERY...NATCHEZ...DRY PRONG...GEORGETOWN...ATLANTA...FLORA...
WILLIANA...LAKE IATT...CHOPIN...BERMUDA...GORUM...KISATCHIE...ST.
MAURICE...BELLWOOD...CLOUTIERVILLE...ALOHA...MELROSE AND ROCHELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3137 9303 3137 9324 3147 9324 3181 9293
3182 9234 3181 9236 3178 9236 3176 9234
3171 9237 3148 9269 3149 9270 3152 9272
3142 9285 3142 9287 3139 9289 3139 9291
3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 1319Z 233DEG 34KT 3148 9300
HAIL...0.88IN
WIND...60MPH
$$
241 follow-up statement
030
WWUS54 KSHV 271401
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT WED APR 27 2016
LAC043-069-127-271415-
/O.CON.KSHV.SV.W.0119.000000T0000Z-160427T1415Z/
NATCHITOCHES LA-WINN LA-GRANT LA-
901 AM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN NATCHITOCHES...SOUTHERN WINN AND WESTERN GRANT
PARISHES...
AT 901 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
WINNFIELD...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLFAX...DRY PRONG...GEORGETOWN...ATLANTA...WILLIANA...LAKE IATT AND
ROCHELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3162 9277 3167 9276 3181 9293 3182 9234
3181 9236 3178 9236 3176 9234 3171 9237
3148 9269 3149 9270 3152 9272 3159 9273
TIME...MOT...LOC 1401Z 233DEG 34KT 3172 9263
HAIL...0.88IN
WIND...60MPH
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:57 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 27, 6:57 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 657 AM CDT WED APR 27 2016 .AVIATION... FOR THE 27/12Z TAFS...A MIX BAG OF FLIGHT CATEGORIES ACROSS THE TAF SITES THIS MORNING AS STRONG CONVECTION CONTINUES TO MOVE ACROSS THE REGION. THIS CONVECTION WILL EVENTUALLY WEAKEN AS IT SHIFTS FARTHER EAST THROUGH THE EARLY MORNING HOURS. MOST OF THE CONVECTION WILL EXIT THE REGION AROUND MIDDAY INTO THE EARLY AFTERNOON...BUT ANOTHER ROUND OF STORMS ARE POSSIBLE ACROSS SHV/MLU/ELD THROUGH THE AFTERNOON AND LATE EVENING HOURS. THE REST OF THE SITES WILL HAVE IMPROVING CIGS BACK INTO THE VFR CATEGORY. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE TAF PERIOD AND WILL VEER SLIGHTLY TO THE SW AS THE FRONT APPROACHES BEFORE IT STALLS OUT LATER TONIGHT...WITH WINDS BECOMING LIGHT AND VARIABLE AFTER 28/00Z. /20/ && .PREV DISCUSSION... /ISSUED 554 AM CDT WED APR 27 2016/ DISCUSSION... THIS MORNING WATER VAPOR LOOP AND SATELLITE DATA SHOWED THE UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OVER KANSAS WITH AN ASSOCIATED BAND OF SHOWERS AND THUNDERSTORMS/SQUALL LINE OUT AHEAD OF THE TROUGH OF LOW PRESSURE THAT EXTENDED SOUTH ACROSS THE OKLAHOMA AND TEXAS PAN HANDLES AND ACROSS WEST AND NORTH CENTRAL...INTO SOUTH TEXAS. THIS BAND WILL WEAKEN DURING THE DAY AS IT LOSES ENERGY FROM THE UPPER PUSH. THE COLD FRONT ASSOCIATED WITH THE SURFACE LOW PRESSURE SYSTEM OVER THE PLAINS TRAILED SOUTH THROUGH OKLAHOMA AND TEXAS NEAR THE UPPER TROUGH AXIS. THIS COLD FRONT WILL CONTINUE SHIFTING EAST AND INTO THE FOUR STATE REGION LATE TODAY AND DURING THE EVENING AND WILL BE A FOCUS FOR ADDITIONAL DEVELOPMENT. THE COLD FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY OVERNIGHT AND ON THURSDAY WITH RAIN CHANCES OCCURRING OVER THE SOUTHERN ZONES. THE WESTERN END OF THE STATIONARY BOUNDARY WILL BE LIFTING BACK NORTH DURING THE NIGHT THURSDAY AS THE NEXT UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTH ACROSS THE DESERT SOUTHWEST AND SWINGS TO THE EAST AND OUT INTO THE ROCKIES. SHOWERS AND THUNDERSTORMS START TO DEVELOP AND SPREAD OVER THE FORECAST AREA OVERNIGHT INTO FRIDAY AND THROUGH THE WEEKEND AS THE NEXT SURFACE LOW SHIFTS INTO THE PLAINS WITH A TRAILING DRY LINE FOLLOWED BY ANOTHER COLD FRONT. LOCALLY HEAVY RAINFALL WILL OCCUR THROUGH THE LATE WEEK AND WEEKEND WITH 3 TO 6 INCHES OF ADDITIONAL RAINFALL POSSIBLE. THIS MAY LEAD TO FLASH FLOODING. THE RAINS WILL END FOR THE START OF THE WORK WEEK...BUT DURING THE FIRST HALF OF THE WEEK ANOTHER UPPER LOW TAKES SHAPE OVER THE WESTERN STATES AND MAY CONTRIBUTE TO ADDITIONAL MID WEEK CONVECTION. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 65 86 68 / 70 20 10 50 MLU 82 67 86 68 / 80 30 10 20 DEQ 82 58 85 64 / 20 10 10 40 TXK 84 62 85 66 / 50 10 10 50 ELD 81 64 85 66 / 80 20 10 30 TYR 85 63 86 68 / 20 10 10 60 GGG 85 64 86 68 / 20 10 10 50 LFK 84 67 88 70 / 80 20 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20
Hazardous weather outlook, Apr 27, 8:05 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 805 AM CDT WED APR 27 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 805 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE TAPERING OFF DURING LATE MORNING AND NEAR MID DAY...BUT ADDITIONAL DEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND INTO THE EVENING WITH THE APPROACH OF A COLD FRONT DURING MAXIMUM HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL BECOME NEARLY STATIONARY OVER THE FOUR STATE REGION LATE THURSDAY AND OVERNIGHT. ADDITIONAL DEVELOPMENT OF THUNDERSTORMS ARE EXPECTED BY EARLY FRIDAY AS ANOTHER UPPER LEVEL STORM SYSTEM MOVES TOWARD THE AREA. A THREAT OF LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH ISOLATED TORNADOES...ALONG WITH A FLASH FLOOD THREAT DEVELOPING AS SEVERAL ROUNDS AND DAYS OF LOCALLY HEAVY RAINFALL SPREAD THROUGH. RAINFALL AMOUNTS FROM FRIDAY INTO THE LATE WEEKEND WILL RANGE FROM 4 TO NEAR 8 INCHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND OVERNIGHT. 06
In the hours before
Local storm report, Apr 27, 6:08 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 5 SW JACKSONVILLE 31.91N 95.32W
04/27/2016 CHEROKEE TX LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS ROAD CLOSURE ON FM ROAD
747...4 MILES SOUTH OF US HWY 79...DUE TO LARGE TREE
ACROSS THE ROAD.
&&
EVENT NUMBER SHV1600384
20Local storm report, Apr 27, 6:12 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND DMG 2 SE RUSK 31.78N 95.12W
04/27/2016 CHEROKEE TX LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS TREE DOWN ACROSS US HWY
69...JUST SOUTH OF THE CITY OF RUSK.
&&
EVENT NUMBER SHV1600385
20Local storm report, Apr 27, 6:25 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND DMG 4 WSW GALLATIN 31.88N 95.22W
04/27/2016 CHEROKEE TX LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS TREE DOWN ON US HWY 69 NEAR
THE SEVEN MILE HILL AREA...BETWEEN THE CITIES OF
JACKSONVILLE AND RUSK.
&&
EVENT NUMBER SHV1600386
20Special weather statement, Apr 27, 7:25 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 AM CDT WED APR 27 2016
LAZ012-271300-
BIENVILLE LA-
725 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE PARISH
UNTIL 800 AM CDT...
AT 714 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF JONESBORO AND EAST OF GOLDONNA...MOVING WEST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALINE...LUCKY AND FRIENDSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3221 9280 3218 9280 3216 9282 3215 9282
3215 9315 3221 9312 3230 9279 3224 9277
TIME...MOT...LOC 1214Z 076DEG 47KT 3218 9300
21Special weather statement, Apr 27, 7:51 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 AM CDT WED APR 27 2016
LAZ014-271330-
OUACHITA LA-
751 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OUACHITA PARISH
UNTIL 830 AM CDT...
AT 751 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MONROE...MOVING NORTHEAST AT 60 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOM...
BROWNSVILLE-BAWCOMVILLE...SWARTZ...RICHWOOD...STERLINGTON...PINE GROVE...
GUTHRIE...FAIRBANKS...MILLHAVEN AND PERRYVILLE.
LAT...LON 3250 9191 3241 9214 3257 9222 3270 9206
3269 9205 3270 9204 3271 9204 3270 9203
3271 9197 3268 9197 3266 9194 3267 9192
3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1251Z 237DEG 54KT 3253 9210
20Local storm report, Apr 27, 8:10 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM LIGHTNING 3 W RED CHUTE 32.57N 93.66W
04/27/2016 BOSSIER LA BROADCAST MEDIA
LIGHTNING STRIKES A HOME IN THE STONEBRIDGE
NEIGHBORHOOD. CREATED SMALL FIRE AND HOLE IN ROOF.
&&
EVENT NUMBER SHV1600387
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:13 AM CDT | Special Weather Statement | SHV | Caddo | 47 min |
| Apr 27, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 58 min |
| Apr 27, 5:31 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 59 min |
| Apr 27, 6:14 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches | 61 min |
| Apr 27, 6:33 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Winn | 42 min |
| Apr 27, 6:39 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 66 min |
| Apr 27, 6:43 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 62 min |
| Apr 27, 7:08 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 37 min |
| Apr 27, 7:25 AM CDT | Special Weather Statement | SHV | Bienville | 35 min |
| Apr 27, 7:51 AM CDT | Special Weather Statement | SHV | Ouachita | 39 min |
| Apr 27, 8:32 AM CDT | Special Weather Statement | SHV | Caldwell | 43 min |
| Apr 27, 9:05 AM CDT | Special Weather Statement | SHV | Grant, LaSalle | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.